Whenever the rainbow appears in the clouds, I will see it and remember the everlasting covenant between God and all living creatures of every kind on the earth." Genesis 9:13

Thursday, September 27, 2007

"BIG" problem (pun intended)

I put off Seroquel for a long time. When given choices I always put it just above Zyprexa and Clozaril, my last ditch choices. Clozaril is a last ditch for anyone. Zyprexa is a last ditch for me because of the risk of weight gain. I've already gained a lot of weight during this journey (on and off so many meds doesn't help) and years of drinking too much juice, etc. (I now like Splenda but aspartame makes me sick so diet stuff hasn't been a big option). I have a scary family history of diabetes and I imagine Zyprexa to be a golden ticket to insulin. Seroquel also causes weight gain and I have seen many people very sedated on it. So I really didn't want to take it.

This summer I already watched my weight sneak up. Not surprising I guess with a 33% increase in my depakote dose. I've tried to ignore it. But I had this weight that I DID NOT WANT to cross, EVER, and I crossed it. Risperdal put water weight on and I don't think that's all gone. But Seroquel is working its magic too.

And so now, I am really feeling fat. I have no pants except yoga pants (and tie scrubs, but I'm not wearing those anywhere for a while. Plus my scrub shirts don't fit). I've progressed to needing women's sizes, but I don't have the right frame for them and things don't fit well.

My hormones are also very messed up and angry and wreaking havoc in retaliation for the abuse. That doesn't help much.

When does it stop? I'm willing to accept weight gain because it is quite preferential to feeling like I have the last few weeks. But how much?

Also, how does one learn to adjust to looking totally different than you did? I haven't even figured this out for the weight I gained over the years, much less going back to work knowing I'm going to look much fatter than when I got sick.

1 comment:

Emilija said...

I wish that I had good advice for you. I gained 60 pounds on zyprexa, haven't lost it to this day. Just started weight watchers this morning! But when I gain my weight, I blamed myself, hated myself, it took years to be reasonably comfortable in my new body and not be unbearably self-conscious. At the same time, I don't know where I'd be without zyprexa. Sometimes there just aren't good choices. Maybe you just get yourself stable, and then deal with the weight. Because if you aren't stable, nothing else matters.